# SDR 070191

- Difficulty date: April 3, 2008
- Submitted: April 9, 2008
- Operation: Air carrier
- Aircraft: N403NV
- Make and model: Doug MD-88
- Aircraft serial: 49764
- System (JASC): 3110 · Instrument Panel
- Part: Switch
- Part number: 36005700
- Condition: Smoke
- Stage of operation: TX
- How discovered: V
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

FLT 552, FLIGHT DECK PERSONNEL OBSERVED VISIBLE SMOKE FROM THE OVERHEAD PANEL DURING TAXI.  THE CREW RETURNED TO THE GATE AND MAINTENANCE DEPARTMENT PERSONNEL WERE NOTIFIED.  MAINTENANCE DEPARTMENT PERSONNEL INSPECTED THE OVERHEAD PANEL AND DETERMINED THE IGNITION ROTARY SWITCH WAS DEFECTIVE.  REPLACING THE SWITCH AND PERFORMING A SYSTEM OPERATIONAL CHECK.  SYSTEM CHECK WAS NORMAL AND THE ACFT WAS RETURNED TO SERVICE.
